Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 12, 2010, 4:21 PM CDT for Lewis County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2010, 4:21 PM CDT (21:21 UTC)
- Expired
- Oct 12, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lewis County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WGUS54 KOHX 122121
FFWOHX
TNC101-130015-
/O.NEW.KOHX.FF.W.0042.101012T2121Z-101013T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* THESE STORMS WERE PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN
OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3562 8745 3565 8733 3560 8735 3552 8726
3546 8745
$$
311 follow-up statement
835
WGUS74 KOHX 122337
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT TUE OCT 12 2010
TNC101-130015-
/O.CON.KOHX.FF.W.0042.000000T0000Z-101013T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS TN-
637 PM CDT TUE OCT 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
EASTERN LEWIS COUNTY...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER
EASTERN LEWIS COUNTY...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE
PARKWAY. DOPPLER RADAR INDICATES THAT SEVERAL LOCATIONS ACROSS THIS
AREA HAVE RECEIVED FROM THREE...UP TO LOCAL AMOUNTS AS HIGH AS FIVE
INCHES OF RAINFALL...FROM THUNDERSTORMS THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL
COULD BE POSSIBLE OVER THIS AREA THROUGH 715 PM CDT ALSO. CONTINUE
TO EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF EASTERN LEWIS COUNTY THROUGH 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3562 8745 3565 8733 3560 8735 3552 8726
3546 8745
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 3:21 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 12, 3:21 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT TUE OCT 12 2010 .DISCUSSION... BEST CHANCE FOR RAIN IN THE PAST FEW WEEKS EXISTS TONIGHT THROUGH WEDNESDAY...THEN COOLER AND DRY THURSDAY THROUGH THE WEEKEND WITH NEXT PRECIP CHANCES HOLDING OFF UNTIL AT LEAST THE MIDDLE OF NEXT WEEK. CLOSED UPPER LEVEL LOW PRESSURE THAT WAS CENTERED NEAR KS/MO/OK/AR BORDER EARLY THIS MORNING APPEARS TO FOLLOWING EXPECTATIONS... WHICH HAVE IT PROPGRESSING TO NEAR MEMPHIS THIS EVENING... THEN WEAKENING AS IT MOVES ALONG TN/MS/AL BORDER OVERNIGHT. MOISTURE ACROSS TN HAS OBVIOUSLY INCREASED IN ADVANCE OF THE APPROACHING SYSTEM WHILE THE AIRMASS BECOMES MORE UNSTABLE...CAUSING MARGINALLY SEVERE CONVECTION OVER WESTERN COUNTIES SO FAR THIS AFTERNOON. BELIEVE CHC FOR PRECIP WILL CONTINUE THROUGHOUT THE NIGHT BUT BEST CHANCE FOR THUNDER WILL EXIST THIS EVENING. PRECIP/THUNDER CHANCES CONTINUE WEDNESDAY BUT FOR DIFFERENT REASONS. THE WEAKENING UPPER LEVEL LOW WILL MOVE OFF TO OUR EAST BUT BE REPLACED QUICKLY BY WEAK S/W THAT APPRROACHES FROM THE NORTHWEST. ALSO...COLD FRONT WILL MOVE INTO MIDDLE TN DURING THE DAY. CONVERGENCE NEAR THE FRONT COUPLED WITH EXPECTED INSTABILITY SHOULD CAUSE ANOTHER CHANCE FOR STORMS ESPECIALLY AFTER 18Z. BY WEDNESDAY EVENING...EXPECT PRECIP CHANCES TO END OVER ALL BUT THE PLATEAU WHILE CONSIDERABLY COOLER AIR OVERSPREADS THE REGION. PLATEAU AREA PRECIP SHOULD END BY MIDNIGHT WEDNESDAY NIGHT. STRONGER/DEVELOPING TROF WILL PASS TO OUR NORTH THURSDAY AND PRODUCE MODERATE NW FLOW ALOFT THAT WILL CONTINUE INTO FRIDAY. THIS UPPER PATTERN WILL ALLOW A REINFORCING COLD FRONT TO ARRIVE FRIDAY AFTERNOON...HELPING KEEP TEMPS ON SATURDAY ON THE COOL SIDE COMPARED TO RECENT WEEKS...BUT CLOSE TO SEASONAL AVERAGES... DESPITE RIDGING ALOFT. TEMPS SHOULD BEGIN TO INCREASE ON SUNDAY AS WEAK RETURN FLOW COMMENCES. LOOKS LIKE GENERALLY WEAK AND ZONAL FLOW WILL OCCUR EARLY NEXT WEEK AND TEMPS WILL AGAIN BE ABOVE AVERAGE FOR THIS TIME OF YEAR. EXTENDED MODELS ARE IN GOOD AGREEMENT DURING THIS PERIOD BUT THEN DIVERGE ON HANDLING OUR NEXT POTENTIAL WEATHER MAKER DURING THE MID/LATE PART OF NEXT WEEK. LV && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 79 49 70 / 40 50 20 0 CLARKSVILLE 53 79 45 68 / 40 50 20 0 CROSSVILLE 53 76 48 61 / 40 60 50 10 COLUMBIA 55 80 49 71 / 50 40 20 0 LAWRENCEBURG 53 80 49 71 / 50 30 20 0 WAVERLY 54 79 47 70 / 40 50 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE OCT 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
In the hours before
Local storm report, Oct 12, 1:08 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 12 N CENTERVILLE 35.97N 87.45W
10/12/2010 M1.00 INCH HICKMAN TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED BY SPOTTER
&&
MDAVISLocal storm report, Oct 12, 2:14 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL CENTERVILLE 35.79N 87.45W
10/12/2010 E0.25 INCH HICKMAN TN EMERGENCY MNGR
ON THE SQUARE IN CENTERVILLE
&&
RTROUTMANLocal storm report, Oct 12, 3:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL COLUMBIA 35.62N 87.05W
10/12/2010 E0.50 INCH MAURY TN FIRE DEPT/RESCUE
HAIL COVERING GROUND IN COLUMBIA
&&
RTROUTMNLocal storm report, Oct 12, 3:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 W COLUMBIA 35.62N 87.07W
10/12/2010 E1.00 INCH MAURY TN EMERGENCY MNGR
WEST SIDE OF COLUMBIA
&&
RTROUTMNThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 21 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 36 min |
| Oct 12, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Oct 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 39 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Williamson | 29 min |
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Oct 12, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 44 min |
| Oct 12, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Oct 12, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| Oct 12, 5:15 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 20 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Oct 12, 5:37 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury | 3 hr |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 11 min |
| Oct 12, 6:26 PM CDT | Flash Flood Warning | OHX | Lewis, Perry, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.